Withdrawal/ clotting

(8 Posts)
JadeFeather Mon 19-Sep-16 16:37:49

Hi

I've been on BC for about 3 years. Stopped it recently because of side effects (weight gain). Had a few periods but they were very light (2 days) started using the withdrawal method recently as I don't mind getting pregnant (although will actively start trying in about a year).
Im due for my period and started having cramps. Have just had thick brown discharge followed by a bit of red bleeding and a clot. Took two tests and both have been negative. Not sure what this could be. Thinking two things a) chemical pregnancy ( I had similar symptoms when I used the withdrawal method many years ago in my silly youth) or b) endometriosis (I find sex quite painful.

Think I will see the doctor but as either of these are difficult to diagnose I guess I won't get very far. Anyone have any thoughts ?

haveacupoftea Mon 19-Sep-16 17:43:32

Sounds like a normal period to me?

JadeFeather Mon 19-Sep-16 17:58:13

It's not normal for me. I don't have this sort of thick brown discharge usually or blood clots. The only times it has happened is after using the withdrawal method. Otherwise I just have bleeding and nothing else

physicskate Mon 19-Sep-16 19:53:03

But you stopped BC recently? Many women experience a real change in cycle from pre and post- BC. The 'periods' you had while on BC were not periods at all. They were withdrawal bleeds, which might be a totally different pattern to a period...

That said, if you feel something is wrong, trust your gut and go see a gp.

JadeFeather Mon 19-Sep-16 20:04:01

I stopped it in March. Since then I've had light periods which only last two days rather than three- four. I've read that it's common after stopping BC for that to happen. The clotting and brown discharge thing only happened this time and the time before when I used the withdrawal method.

delilahbucket Sun 25-Sep-16 16:32:11

It sounds to me like you have just started ovulating again and weren't before, hence the light periods. Brown blood is old blood, and if that is only after intercourse, then it is the intercourse that is causing it. A lack of progesterone can also cause this before your period. This is a common occurrence when coming off the pill while your hormones find their natural balance again.

JadeFeather Sun 25-Sep-16 16:44:43

Thanks. Is there anything I can do to normalise things? Been off the pill for a few months now . Bit worried as I would like to start trying for a baby in maybe 6-8 months. Hope I don't have any ovulation issues sad

delilahbucket Sun 25-Sep-16 20:15:53

There's nothing, just focus on being healthy. If you need to lose any weight so it now. You can start tracking your cycles. Try bbt charting to confirm you are ovulating. I found it very useful. My cycles took about ten months to become normal after coming off the pill, altbough they still vary.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now